The People's Perspective on Medicine

Levofloxacin

Levaquin is used to treat bacteria resistant to other antibacterial medications. It is prescribed for serious and life-threatening bacterial infections such as pneumonia, acute sinusitis, acute chronic bronchitis, severe skin infections, and urinary tract infections, as well as inhalational anthrax. 

Full prescribing information is available at:

http://dailymed.nlm.nih.gov/dailymed/drugInfo.cfm?id=8574

Check out Wikipedia for more user-friendly information:

http://en.wikipedia.org/wiki/Levaquin

Rate this article
star-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-empty
0- 0 ratings
About the Author
Joe Graedon is a pharmacologist who has dedicated his career to making drug information understandable to consumers. His best-selling book, The People’s Pharmacy, was published in 1976 and led to a syndicated newspaper column, syndicated public radio show and web site. In 2006, Long Island University awarded him an honorary doctorate as “one of the country's leading drug experts for the consumer.” .
Tired of the ads on our website?

Now you can browse our website completely ad-free for just $5 / month. Stay up to date on breaking health news and support our work without the distraction of advertisements.

Browse our website ad-free
Join over 150,000 Subscribers at The People's Pharmacy

We're empowering you to make wise decisions about your own health, by providing you with essential health information about both medical and alternative treatment options.

Showing 8 comments
Comments
Add your comment

Are there any attorneys that do levaflaxocin? I could not find any. I took it from Zydus and it burned my stomach linings. I also have neuropathy and stomach issues with burning, tingling, pain and numbing in toes and fingers with stomach inflammation as well. Are there any attorneys suing Zydus and the mother company for damages for not warning us how bad it is.

My dad took levofloxacin tabs about a month ago and since then he has problems walking and even standing. I went online and realized that the effects were actually due to the drug and one week ago started him on a regimen to reverse the effects but it is a slow process and he is sometimes in great pain.

MD just gave me a prescription for 750mg Levofloxcin for bronchitis that a Z pack didn’t help. After reading 4 pages of warnings, I am very nervous about taking it. I called the doctor back and he said this is safe for me to take so I guess I will have to trust him. Will let you know if any serious side effects occur. This site really helped me when I took the drug called Clindamycin that cause a terrible case of C-dif . It took me weeks to overcome those side effects!

I was prescribed this drug for a facial skin infection. After 2 days, I developed burning, then numbness in my toes. Then I began to be light-headed and wondered if I was having a stroke. Fortunately, the information which had been provided by the pharmacy listing side-effects only printed part of the information, so I went online to the FDA website for the complete information. I also read information posted online by other users about the horrible side effects.
Then I called the Dr. and told him I was stopping the drug. He prescribed Augmentin which presented no problem. The numbness in my toes did not go away for over 6 MONTHS after I stopped taking the drug.

I have taken this drug over a couple of years now for both acute sinusitis and chronic bronchitis and for me it has been very effective with no side effects. I originally used Avelox, a similar drug from this class and the PA suggested this because at the time it was less expensive. They are both very costly now (even with a prescription plan) but in my case, very much worth it.

My father took this drug for one week for pneumonia. It helped that but he experiences pain in arms, knees and ankles. One side effect was tendon rupture. My father recently had minor surgery on his knee. It has been 6 weeks now and the pain is worse. Doctor told him in a month he will be fine. My father is in more pain I believe because of this stupid prescription.

My husband was put on a 4 week course of Levaquin for an acute sinus infection that kept recurring. It did seem to take care of the infection, but at the end of the treatment he broke out in a rash all over his body. He has now had the rash for longer than he was on the medication. The doctor says there is nothing to be done about it and it may last quite a while.

I started to experience right knee & calf pain after completing a course of Levaquin for a URI. It has been ongoing for more than 2 months now. I firmly believe that the problem is a direct consequence of this drug.

* Be nice, and don't over share. View comment policy^